U.S. doctors online nowAsk doctors free
Long Beach, NY
A 41-year-old male asked:

Persistent loose stools/diareah , cramping, nausea 3 weeks after taking z pack then tamiflu (oseltamivir). should i take probiotics orally?

1 doctor answer1 doctor weighed in
Dr. Daniel Royal
Holistic Medicine 33 years experience
TAKE PROBIOTIC(S): It is not uncommon for antibiotics to disrupt the internal mileu of the gastrointestinal system and thus, cause loose bowels, diarrhea, yeast infection, etc. Good bacteria (e.g., lactobacillus acidophilus) in the gut need to be replenished. Get professional quality probiotics that either: (1) pass through stomach acid without being destroyed; or (2) are very potent (e.g., 100+ billion organisms).

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 9, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.